It's been 1 week post juvaderm ultra-plus. I swelled up behind marionette lines so i went to see the doctor the next day - he felt inside my gum which is where he originally palpated to set the gel. He felt no movement and did not seem concerned. I am concerned as there is remaining tenderness and swelling aproximately 1/2-1 cm posterior to the injection site. It is periodically itchy too. It looks like i have little cotton balls in this area. Is this normal?
Why is There Swelling Behind Marionette Lines Filled W/ Juvaderm Ultra-plus?
Doctor Answers (7)
Let's try to calm the inflammation down a little with some over the counter medication.
I think that it would be a good idea to try this for about 48 hours (2 days), and then if no better, go back to the doctor. Take 1 Alleve in the morning and 1 Alleve in the evening. Apply Cortaid cream every 2 hours while awake for the next two days. Both the Alleve and the Cortaid can help with inflammation due to the injection. If the tenderness and swelling does not resolve after 48 hours, please return to your doctor.
Swelling after Juvederm Ultra Plus in Marionette lines
Most swelling should resolve after a week so it may be placement and quantity put there. You can try pressing and massaging the area where you feel too much product or go back to your Dr again to have him do it.
Swelling after Juvederm
It is normal to have some swelling after Juvederm, but in most cases I would say the swelling resolves sooner than a week afterwards. If you had any bruising after the injection, it's possible the swelling could last longer. Since you are still concerned about it, I would return to your treating physician and be examined. He should be able to discern if the issue is from swelling from the injection versus too much Juvederm being placed. If by chance there is an issue with too much Juvederm, there is a medication that can be injected to dissolve some of it.
You might also like...
Post Juvederm Swelling
Thank you for your question. I would wait about 2 weeks for the product to settle and the swelling to resolve. It is possible to have an allergic reaction to the product, which may be why you are experiencing itching. I would recommend returning for an evaluation, and try taking some antihistamines such as Benadryl for itching. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and for the safest and most effective treatments. I hope this helps.
Swelling following Juvederm treatment
Swelling is a typical side effect of Juvederm, and it is not abnormal to have some residual swelling one week following your injections. Swelling varies among patients, and can last longer depending on one's individual circumstances. The swelling should go down shortly, but If it persists much longer I would recommend a follow-up with your physician who performed the injections. I hope this helps and good luck!
Swelling in Marionette lines after Juvederm Injection
Swelling is a common reaction after filler injections, such as Juvederm. This inflammation generally subsides within a week or so, but this can vary based on injection site, amount injected, and other variables. However, each patient is different and you may have extended swelling a couple days longer. In the meantime, I would suggest icing and sleeping upright rather than flat to promote draining. If your swelling persists or you notice an increase in the swelling, please consult with your doctor.
By one week afte injection, the majoirity of swelling should have come down. If it is filler itself, it may not massage down at this point. If it does not improve over the next week or so, you may want it dissolved.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.